Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 23, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Feb 21, 2014, 1:12 PM EST for 7 counties in North Carolina. It was in force for 78 min. 17 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 21, 2014, 1:12 PM EST (18:12 UTC)
- Expired
- Feb 21, 2014, 2:30 PM EST
- In force
- 78 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Edgecombe County, NC, Halifax County, NC, Johnston County, NC, Nash County, NC, Sampson County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 49 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 21, 1:16 PM EST | TSTM WND DMG | 5 Sw Newton Grove, NC | TREE DOWN ON JONES ROAD IN NEWTON GROVE |
| Feb 21, 1:17 PM EST | TSTM WND DMG | 5 Wsw Hobbton, NC | 2 TREES DOWN NEAR CHURCH AND KEENER ROADS |
| Feb 21, 1:17 PM EST | HAIL 0.88 | Salemburg, NC | SPOTTER REPORTS NICKEL SIZE HAIL IN SALEMBURG |
| Feb 21, 1:18 PM EST | TSTM WND DMG | 2 Wsw Newton Grove, NC | TREE DOWN ON BELLS BRANCH ROAD |
| Feb 21, 1:23 PM EST | TSTM WND DMG | 4 N Clinton, NC | TREE DOWN ON BELLS CHURCH ROAD AT HWY 701 |
| Feb 21, 1:25 PM EST | TSTM WND DMG | 5 Wsw Grantham, NC | ABANDONED MOBILE HOME DAMAGED BY WIND AT 5400 BLOCK OF US HWY 13. |
| Feb 21, 1:25 PM EST | TSTM WND DMG | Hobbton, NC | TREE DOWN ON SUTTONTOWN ROAD |
| Feb 21, 1:25 PM EST | TORNADO | 5 Wsw Grantham, NC | NWS DAMAGE SURVEY REVEALED EF-1 DAMAGE TO AN OFFICE TRAILER AND SURROUNDING TREES THAT WERE UPLIFTED AND TOSSED ON TO NEARBY TREE CANOPY. |
| Feb 21, 1:44 PM EST | TSTM WND DMG | 4 S Pikeville, NC | ONE TREE DOWN ON SALEM CHURCH RD. |
| Feb 21, 1:45 PM EST | TSTM WND DMG | Princeton, NC | COUPLE OF TREES DOWN IN THE PRINCETON AREA |
| Feb 21, 1:45 PM EST | TSTM WND GST 53 | Seymour Johnson Afb, NC | |
| Feb 21, 1:46 PM EST | TSTM WND DMG | 1 Nnw Nahunta, NC | ONE TREE DOWN ON NAHUNTA RD...NEAR HWY 581. |
| Feb 21, 1:47 PM EST | TSTM WND DMG | 4 Sse Pikeville, NC | ONE TREE DOWN ON A HOUSE ON COMBS RD. |
| Feb 21, 1:49 PM EST | TSTM WND GST 65 | 4 Se Pikeville, NC | MEASURED FROM A HOME WEATHER STATION |
| Feb 21, 1:55 PM EST | TSTM WND GST 69 | Eureka, NC | SPOTTER MEASURED A 69 MPH WIND GUST OFF OF A VORTEX BRAND CAR MOUNTED ANEMOMETER |
| Feb 21, 2:15 PM EST | TSTM WND DMG | 3 N Grantham, NC | PORTABLE CAR PORT BLOWN ACROSS THE ROAD. |
| Feb 21, 2:15 PM EST | TSTM WND DMG | 5 Wsw Grantham, NC | LARGE TREE DOWN ACROSS HWY 13 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 14 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 21, 10:02 AM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 418 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
395
WUUS52 KRAH 211812
SVRRAH
NCC065-083-101-127-163-191-195-211930-
/O.NEW.KRAH.SV.W.0023.140221T1812Z-140221T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
112 PM EST FRI FEB 21 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...
NASH COUNTY IN CENTRAL NORTH CAROLINA...
WILSON COUNTY IN CENTRAL NORTH CAROLINA...
HALIFAX COUNTY IN CENTRAL NORTH CAROLINA...
SAMPSON COUNTY IN CENTRAL NORTH CAROLINA...
WAYNE COUNTY IN CENTRAL NORTH CAROLINA...
EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 230 PM EST
* AT 111 PM EST...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58
MPH... LOCATED ALONG A LINE EXTENDING FROM NEAR WILSON TO NEAR
VANN CROSSROADS TO 38 MILES SOUTHWEST OF HARRELLS... AND MOVING
EAST AT 40 MPH. VERY HEAVY RAIN AND STREET FLOODING ARE ALSO
LIKELY WITH THESE SHOWERS AND STORMS.
* LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...GOLDSBORO...ROANOKE RAPIDS...TARBORO...SMITHFIELD...
CLINTON...NASHVILLE...MOUNT OLIVE...HALIFAX...WILSON...BENSON...
WILSON'S MILLS...SCOTLAND NECK...ELM CITY...FREMONT...DORTCHES...
WALNUT CREEK...BAILEY...SARATOGA AND MOMEYER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST FRIDAY AFTERNOON
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3499 7864 3511 7865 3532 7853 3548 7857
3582 7815 3648 7765 3641 7755 3632 7757
3633 7744 3611 7724 3600 7741 3582 7735
3580 7748 3557 7782 3518 7783 3519 7816
3474 7820 3471 7812 3455 7825
TIME...MOT...LOC 1811Z 247DEG 36KT 3577 7792 3521 7840 3434 7869
$$
GIH2 follow-up statements
858
WWUS52 KRAH 211850
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
150 PM EST FRI FEB 21 2014
NCC101-127-211859-
/O.CAN.KRAH.SV.W.0023.000000T0000Z-140221T1930Z/
JOHNSTON NC-NASH NC-
150 PM EST FRI FEB 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR JOHNSTON AND NASH COUNTIES IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3473 7834 3541 7815 3566 7804 3583 7790
3585 7784 3596 7779 3633 7744 3621 7739
3611 7724 3600 7741 3582 7735 3580 7748
3557 7782 3518 7784 3519 7816 3474 7820
3471 7812 3455 7825
TIME...MOT...LOC 1849Z 243DEG 42KT 3608 7726 3544 7787 3465 7812
$$
NCC065-083-163-191-195-211930-
/O.CON.KRAH.SV.W.0023.000000T0000Z-140221T1930Z/
WILSON NC-HALIFAX NC-SAMPSON NC-WAYNE NC-EDGECOMBE NC-
150 PM EST FRI FEB 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EST
FOR WILSON...SOUTHEASTERN HALIFAX...EASTERN SAMPSON...WAYNE AND
EDGECOMBE COUNTIES...
AT 149 PM EST...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES
EAST OF SCOTLAND NECK TO 7 MILES NORTHEAST OF GOLDSBORO TO 7 MILES
SOUTHEAST OF HARRELLS...MOVING NORTHEAST AT 50 MPH. VERY HEAVY RAIN
AND STREET FLOODING ARE ALSO LIKELY WITH THESE SHOWERS AND STORMS.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...GOLDSBORO...TARBORO...MOUNT OLIVE...WILSON...SCOTLAND
NECK...ELM CITY...FREMONT...WALNUT CREEK...SARATOGA...HARRELLS...
PRINCEVILLE...SHARPSBURG...PINETOPS...LUCAMA...STANTONSBURG...BLACK
CREEK...PIKEVILLE...MACCLESFIELD AND HOBGOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST FRIDAY AFTERNOON
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3473 7834 3541 7815 3566 7804 3583 7790
3585 7784 3596 7779 3633 7744 3621 7739
3611 7724 3600 7741 3582 7735 3580 7748
3557 7782 3518 7784 3519 7816 3474 7820
3471 7812 3455 7825
TIME...MOT...LOC 1849Z 243DEG 42KT 3608 7726 3544 7787 3465 7812
$$
KRD640
WWUS52 KRAH 211905
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
205 PM EST FRI FEB 21 2014
NCC163-191-211915-
/O.CAN.KRAH.SV.W.0023.000000T0000Z-140221T1930Z/
SAMPSON NC-WAYNE NC-
205 PM EST FRI FEB 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SAMPSON AND WAYNE
COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3609 7732 3600 7741 3582 7735 3583 7739
3581 7742 3580 7748 3558 7781 3559 7792
3561 7790 3578 7784 3585 7779 3628 7742
3621 7739 3611 7724
TIME...MOT...LOC 1905Z 247DEG 36KT 3613 7710 3550 7771 3471 7796
$$
NCC065-083-195-211930-
/O.CON.KRAH.SV.W.0023.000000T0000Z-140221T1930Z/
WILSON NC-HALIFAX NC-EDGECOMBE NC-
205 PM EST FRI FEB 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EST
FOR EASTERN WILSON...SOUTHEASTERN HALIFAX AND EDGECOMBE COUNTIES...
AT 205 PM EST...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH... LOCATED ALONG A LINE EXTENDING FROM 18 MILES EAST OF SCOTLAND
NECK TO 11 MILES SOUTH OF SARATOGA TO 13 MILES EAST OF
HARRELLS...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
TARBORO...SCOTLAND NECK...SARATOGA...PRINCEVILLE...PINETOPS...
STANTONSBURG...MACCLESFIELD...HOBGOOD...CONETOE...SPEED...LEGGETT...
WILLBANKS AND KINGSBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST FRIDAY AFTERNOON
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3609 7732 3600 7741 3582 7735 3583 7739
3581 7742 3580 7748 3558 7781 3559 7792
3561 7790 3578 7784 3585 7779 3628 7742
3621 7739 3611 7724
TIME...MOT...LOC 1905Z 247DEG 36KT 3613 7710 3550 7771 3471 7796
$$
GIHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 12:50 PM EST, 22 minutes earlier.
Area forecast discussion, Feb 21, 12:50 PM EST, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1250 PM EST FRI FEB 21 2014 .SYNOPSIS...A STRONG COLD FRONT AND LINE OF STORMS WILL SWEEP EAST ACROSS CENTRAL NORTH CAROLINA TODAY. HIGH PRESSURE WILL BUILD INTO OUR AREA FROM THE SOUTHWEST TONIGHT AND SATURDAY...THEN DRIFT EAST AND OFFSHORE ON SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1045 PM FRIDAY... TORNADO WATCH 23 IN EFFECT FOR THE EASTERN TWO-THIRDS OF THE CWA UNTIL 4PM. THE PRIMARY AXIS OF THE CONVECTIVE LINE CURRENTLY STRETCHES FROM EAST OF ROXBORO TO SILER CITY TO ROCKINGHAM...MOVING TO THE EAST WITH INDIVIDUAL CONVECTIVE ELEMENTS MOVING TO THE NORTHEAST. MORNING ANALYSIS OF SHEAR PARAMETERS...SLIGHTLY CURVED BUT LONG HODOGRAPHS...50KT OF 0-1KM BULK SHEAR AND 300 M2/S2 OF 0- 1KM SRH...STILL SUPPORTS EMBEDDED BOWING/ROTATING SEGMENTS WITHIN THE LINE. WEVE HAD A FEW REPORTS OF TREES DOWN IN THE WESTERN PIEDMONT AND SOME WEAK AND TRANSIENT ROTATION SHOWING UP AT RADAR. DESPITE FAIRLY WIDESPREAD ANVIL CIRRUS...SPC MESOANALYSIS SHOWS AN INSTABILITY AXIS OF 500 TO 1000 J/KG MLCAPE FROM US HWY 1 EASTWARD. THE BEST INSTABILITY SHOULD LIE ALONG EAST OF I-95 EARLY THIS AFTERNOON AS THE LINE ENCROACHES ON BETTER HEATING AND A PLUME OF STEEP MID-LEVEL LAPSE RATES SLOWLY SHIFTING EAST TOWARD THE COAST. CURRENT TIMING OF THE LINE LOOKS CONSISTENT WITH PREVIOUS FORECASTS...WITHIN AN HOUR OR SO....REACHING THE TRIANGLE BY NOON AND EXITING THE COASTAL PLAIN BY AROUND 2-3PM. OTHER THAN THE SEVERE THREAT...THERE MAY BE A SECOND BAND OF SHOWERS WITH THE FRONT ITSELF...WHICH SOME HI-RES MODELS HINT AT WILL MAKE SOME MINOR ADJUSTMENTS TO POPS TO HOLD ONTO A SLIGHT CHANCE POPS ACROSS THE NORTHERN PORTIONS OF THE PIEDMONT. TONIGHT...HIGH PRESSURE OVER THE LOWER MS VALLEY WILL BUILD INTO CENTRAL NC. THIS WEATHER SYSTEM WILL ADVECT A SLIGHTLY COOLER AND DRIER AIR MASS I TO THE REGION. MIXING INITIALLY THIS EVENING WILL KEEP TEMPS FROM FREE-FALLING. AFTER MIDNIGHT...COULD SEE SFC WINDS DECOUPLE ACROSS THE PIEDMONT...ALLOWING TEMPS TO COOL. MIN TEMPS IN THE MID-UPPER 30S. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 304 AM FRIDAY... HIGH PRESSURE WILL BUILD ACROSS THE AREA IN THE WAKE OF THE FRONT... AND A MUCH DRIER AIRMASS WILL BE IN PLACE ACROSS THE AREA BRINGING MOSTLY SUNNY SKIES. INITIAL COLD ADVECTION EARLY SATURDAY WILL BECOME NEUTRAL... AS UPPER LEVEL FLOW REMAINS PRIMARILY SOUTHWESTERLY DURING THE DAY SATURDAY... AND TEMPERATURES WILL REMAIN A FEW DEGREES ABOVE NORMAL. HIGH PRESSURE WILL MOVE OFFSHORE SUNDAY... WARMER SOUTHERLY FLOW... AND INCREASING LOW LEVEL THICKNESSES WILL RESULT IN TEMPERATURES SLIGHTLY WARMER THAN SATURDAY. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 305 AM FRIDAY... A DRY COLD FRONT WILL MOVE THROUGH THE AREA MONDAY MORNING... BRINGING TEMPERATURES MUCH CLOSER TO NORMAL FOR THE BEGINNING OF THE WEEK. STRONG SIGNAL FOR RIDGING ACROSS THE WESTERN US... WITH BROAD TROUGHING DEVELOPING OVER THE EAST COAST THROUGH THE WEEK. THIS WILL BRING TEMPS BACK BELOW NORMAL. WAVES MOVING THROUGH THE NORTHWEST FLOW GENERALLY STAY NORTH OF OUR AREA THROUGH THIS PERIOD... WITH THE EXCEPTION OF WEDNESDAY WHEN A AN IMPULSE AND ASSOCIATED COLD FRONT ARE PROGGED TO MOVE THROUGH THE AREA... AND THE POTENTIAL FOR A LOW PRESSURE SYSTEM TO DEVELOP OFF THE CAROLINA COAST... BRINGING THE BEST CHANCE FOR PRECIPITATION DURING THIS PERIOD. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... AS OF 1250 PM FRIDAY... LINE OF CONVECTION MOVING THROUGH CENTRAL NC CURRENTLY EXTENDS FROM KIXA TO EAST OF KRDU TO KFAY. WITHIN THE LINE..CEILINGS ARE LIFR/IFR...WITH HEAVY RAIN AND LIFR VSBYS ARE TIMES. WINDS JUST AHEAD WITHIN STRONGER STORMS WILL GUST TO 30-40KT..MOSTLY FROM THE WEST-SOUTHWEST. THE LINE IS EXPECTED TO MOVE EAST OF I-95 WITHIN THE NEXT HOUR OR TWO AND BE CLEAR OF THE AREA BY 21Z. WEST OF THE LINE...SOME LIGHT RAIN IS STILL FALLING AND CEILINGS ARE MOSTLY MVFR OR VFR. THE COLD FRONT ASSOCIATED WITH THIS SYSTEM HAS MOVED THROUGH KGSO AND KINT...WHERE WINDS FROM THE NORTHWEST GUSTED TO 30KT. THIS WILL BE POSSIBLE AT KRDU...KFAY AND KINT BY 20-22Z AS THE FRONT PUSHES EAST. SKIES WILL THEN CLEAR BEHIND THE FRONT AND VFR CONDITIONS ARE EXPECTED THROUGH THE REMAINDER OF THE TAF PERIOD. OUTLOOK... A DRY COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY NIGHT...WITH ONLY A SMALL CHANCE OF SUB-VFR CONDITIONS. OTHERWISE... VFR CONDITIONS ARE EXPECTED THROUGH EARLY TUESDAY WHEN ANOTHER WEATHER SYSTEM IS EXPECTED TO IMPACT THE REGION. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...WSS/SMITH SHORT TERM..SEC LONG TERM...SEC AVIATION...SMITH
Hazardous weather outlook, Feb 21, 12:16 PM EST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1216 PM EST FRI FEB 21 2014 NCZ007>009-021>025-038>040-073>076-083-084-221730- PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM- DAVIDSON-RANDOLPH-CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 1216 PM EST FRI FEB 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. NCZ010-011-026>028-041>043-077-078-085-086-088-089-221730- WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-HARNETT- WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1216 PM EST FRI FEB 21 2014 ...TORNADO WATCH 23 IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Feb 21, 12:02 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1202 PM EST FRI FEB 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM TSTM WND DMG 2 NW YOUNGSVILLE 36.05N 78.51W
02/21/2014 FRANKLIN NC 911 CALL CENTER
TREE BLOWN DOWN ALONG HIGHWAY 96.
&&
EVENT NUMBER RAH1400951
DJFLocal storm report, Feb 21, 12:13 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1213 PM EST FRI FEB 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM TSTM WND DMG 6 WNW FALLS LAKE 35.95N 78.68W
02/21/2014 WAKE NC EMERGENCY MNGR
LARGE TREE BLOWN DOWN ALONG CAISTOR LANE.
&&
EVENT NUMBER RAH1400952
DJFSpecial weather statement, Feb 21, 12:19 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1219 PM EST FRI FEB 21 2014
NCZ007-021>025-038>040-073>076-083-084-211845-
GUILFORD-MONTGOMERY-LEE-FORSYTH-PERSON-RICHMOND-RANDOLPH-ORANGE-
CHATHAM-MOORE-ALAMANCE-DAVIDSON-ANSON-STANLY-DURHAM-
1219 PM EST FRI FEB 21 2014
...SPECIAL WEATHER STATEMENT FOR
GUILFORD...MONTGOMERY...NORTHWESTERN LEE...EASTERN FORSYTH...
PERSON...RICHMOND...RANDOLPH...ORANGE...CHATHAM...MOORE...ALAMANCE...
DAVIDSON...ANSON...STANLY AND DURHAM UNTIL 145 PM EST...
AT 1210 PM EST...A LINE OF SHALLOW SHOWERS...ALONG A LINE EXTENDING
FROM 10 MILES EAST OF BELEWS CREEK TO 23 MILES WEST OF
LINWOOD...WILL MOVE SOUTHEAST AT 25 MPH THROUGH THE WESTERN AND
CENTRAL PORTIONS OF THE PIEDMONT. THESE SHOWERS MARK THE LEADING
EDGE OF THE SURFACE COLD FRONT. WINDS WILL BECOME NORTHWESTERLY...
GUSTING TO 35 TO 40 MPH...WITH LIGHT RAIN AND CLOUDS RAPIDLY
CLEARING OUT AFTERWARDS.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...WINSTON-SALEM...DURHAM...HIGH POINT...CHAPEL HILL...
BURLINGTON...SANFORD...ASHEBORO...LEXINGTON AND ALBEMARLE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST FRIDAY AFTERNOON
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3550 8030 3553 8018 3572 8033 3575 8046
3584 8049 3584 8040 3589 8037 3599 8042
3626 8006 3624 7916 3654 7913 3654 7883
3609 7882 3550 7914 3482 7995 3482 8032
3519 8028 3519 8051
TIME...MOT...LOC 1710Z 309DEG 22KT 3630 7988 3567 8073
23Local storm report, Feb 21, 12:23 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1223 PM EST FRI FEB 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM TSTM WND DMG 7 NE LITTLETON 36.50N 77.82W
02/21/2014 HALIFAX NC 911 CALL CENTER
TREE BLOWN DOWN ON POWER LINE STARTING FIRE
&&
EVENT NUMBER RAH1400954
NPLocal storm report, Feb 21, 12:26 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
1226 PM EST FRI FEB 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM TSTM WND DMG 3 W ROSEMARY 36.45N 77.75W
02/21/2014 HALIFAX NC 911 CALL CENTER
TREE BLOWN DOWN ON POWER LINE STARTING FIRE
&&
CORRECTED LOCATION
EVENT NUMBER RAH1400954
NPLocal storm report, Feb 21, 12:54 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1254 PM EST FRI FEB 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM TSTM WND DMG 3 SW ROBBINS 35.40N 79.62W
02/21/2014 MOORE NC 911 CALL CENTER
ONE TREE BLOWN DOWN ALONG HIGHWAY 24 27
&&
EVENT NUMBER RAH1400955
DJFThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 8:43 AM EST | Special Weather Statement | RAH | Davidson, Forsyth, Guilford, Montgomery, Randolph, Stanly | 62 min |
| Feb 21, 9:17 AM EST | Severe Thunderstorm Warning | RAH | Anson, Davidson, Montgomery, Moore, Randolph, Richmond and 1 more | 43 min |
| Feb 21, 9:28 AM EST | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Randolph | 47 min |
| Feb 21, 9:45 AM EST | Special Weather Statement | RAH | Anson, Richmond | 60 min |
| Feb 21, 9:52 AM EST | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Orange, Person, Randolph | 53 min |
| Feb 21, 9:53 AM EST | Severe Thunderstorm Warning | RAH | Anson, Hoke, Montgomery, Moore, Richmond, Scotland and 1 more | 67 min |
| Feb 21, 10:04 AM EST | Severe Thunderstorm Warning | RAH | Chatham, Montgomery, Moore | 26 min |
| Feb 21, 10:27 AM EST | Severe Thunderstorm Warning | RAH | Chatham, Durham, Franklin, Granville, Lee, Orange and 3 more | 48 min |
| Feb 21, 10:41 AM EST | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Lee, Moore, Richmond and 1 more | 64 min |
| Feb 21, 11:12 AM EST | Severe Thunderstorm Warning | RAH | Franklin, Granville, Halifax, Harnett, Johnston, Nash and 4 more | 48 min |
| Feb 21, 11:47 AM EST | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke | 58 min |
| Feb 21, 12:02 PM EST | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Johnston, Nash, Wilson | 73 min |
| Feb 21, 12:19 PM EST | Special Weather Statement | RAH | Alamance, Anson, Chatham, Davidson, Durham, Guilford and 8 more | 86 min |
| Feb 21, 12:43 PM EST | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Sampson | 62 min |
| Feb 21, 1:25 PM EST | Tornado Warning | RAH | Johnston, Sampson, Wayne | 20 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.